MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; TUBE FOR SUCTION

RICHARD WOLF GMBH PIRANHA; TUBE FOR SUCTION
Model Number 41702208
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rw gmbh considers this mdr open.Rw gmbh through rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
On (b)(6) 2021, richard wolf was informed in detail of the following incident: start of morcellation after prostate enucleation: after a few seconds, the morcellator suction fails -> morcellation is no longer possible.Replacement of all system components without function recovery; suction tube collapses -> abortion of the procedure.40 minutes surgery time extension.2nd surgery had to be performed to remove residual adenoma from the bladder.Condition of the patient after the procedure: stable.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.See manufacturers narrative (h10).
 
Additional Manufacturer Narrative
It was reported by the manufacturer: the tube for suction 41702208 returned by the use facility is from batch 32381541 (manufacture date 20-sept-2021) and 4 paks = (b)(4) were delivered to the user facility on 03-nov-2021.The user facility has returned 27 pieces from this batch for investigation, however, it could not be clarified if the reported device was from the same batch as the returned devices.No other complaints or incidents were reported from the batch 32381541 during the review period.The returned devices were investigated, but the reported problem could neither be observed nor confirmed.Checking the stock - testing on beef heart tissue between 12-jan-2022 and 17-jan-2022.Scope: retain samples of each of the 2 batches (batch #: 32183371 and 3238471).Retain samples of first january shipment from the supplier of each of the last 5 years (batch #: 32481436, 32093428, 32021249, 32464149, and 32424501).Current stock items (batch #: 32432431, 32403501 and 32424501).Result: on some tubes, a defermation could be observed during use, however a malfunction of the suction system could not be proven or confirmed.External material analysis from 25-jan-2022 in order to identify any variations in the material properties of the tubes, selected tube samples (tubes from the complaints, retain samples and current stock items) were analyzed in an external laboratory.The test results show no noticeable differences between the tube samples, no function-restricting variations in the material properties could be identified.Clinic visit to the affected user facility on 28-jan-2022 the reported problem of "collapsing tubes" was simulated in one of the accompained procedure, but a malfunction of the tube, especially during suction, could not be observed.In an othe accomplanied procedure, leakage of the used motor handpiece 8564021 was observed.The motor handpiece was investigated at richard wolf gmbh.According to the investigation, the bonding at the suction connection to the houseing was leaking and the handpieve was drawing "fals air" which reduced the suction power of the system.The bonding joint leaked after approx.40 months of delivery.The motor handpieces has not been maintain by richard wolf gmbh since delivery.The cause of the leakage is wear-off.Effectiveness test of the clinic visit upon request, the user facility has confirmed that there have been no issues regarding the reduced suction performance since the clinic visit.As a result, a device problem with tube for suction 41702208 can be ruled out.The user is informed in the related ifu ga-a 252-usa / en / 2012-07 v2.0 / pdg 11-5360 about the visual and functional checks of the entire system: 4 checks: important! run through the checks before and after each use.Do not use the products if they are damaged or incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.4.1 visual check: check the device and accessories for damaged, loose or missing parts, hygiene and completeness.Check all connection cables and tubes/hoses for damage.Check instruments and accessories for damage, sharp edges, loose or missing parts and rough surfaces.Check all connection tubes/hoses for damage, hygiene and completeness.Check o-rings and sealing caps as well as insulating parts for perfect condition.Any inscriptions, lettering or identification necessary for the safe intended use must be legible.Any missing or illegible lettering, labeling or identification leading to wrong handling or reprocessing must be reinstated.Vacuum tube (a) must be dry inside (see reprocessing).Check overflow protection/bacteria filter (c) for soiling.Disposable vacuum tube (b), sterile.If the sterile packaging is damaged or the use-by date exceeded, use a new disposable suction tube.There must be an o-ring (18.1) in the tool holder (clamping head) of power stick m4.The o-ring must be undamaged.If the o--ring (18.1) is damaged, cut open the o-ring with a scalpel and replace.Important! the o--ring seals the tool towards the handle.If the o-ring is damaged, the full vacuum cannot be established.4.2 function check: important! in order to carry out the function checks, the devices must be in flawless condition and set up correctly.Carry out a visual check in order to guarantee this condition.Piranha suction pump: the piranha suction pump is equipped with automatic function checks which automatically detect and report their various errors or faults.The errors or faults detected may occur during the self-test or during operation.Switch on the power switch.After each switch-of the power switch the device runs through an automatic function test (approx.10 seconds).Any fault or error detected is displayed on the lcd display (see section 5.7).On successful completion of the test, the piranha suction pump is operational.Connect the complete system in accordance with section 3.6.4.1 maintenance intervals: important! to avoid any incidents or damage caused by aging and wear it is necessary to service the product and the accessories at adequate intervals.Depending on the frequency of use, but at least once a year, have an expert check the functional and operational safety of the equipment.Based on the available findings, richard wolf gmbh comes to the conclusion that the reported issue was caused by wear-off.Several leaks in the system have reduced the suction power in total and thus caused the reported issue.The user is advised in the ifu to carry out visual and functional checks as well as regular maintenance of the entire system.If these instructions are followed, malfunctions can be detected and fixed in time, thus risks can be avoided to patients.From the point of richard wolf gmbh, no further measures are required.According to risk assessment e3-2 r00 for product type 41702208, the reported malfunction was considered and classified as acceptable.The medical benefit-risk retio remains in an acceptable range.The risk minimizing measures are considered sufficient.Richard wolf gmbh considers this matter closed.However, in the event rw gmbh receives any additional in-formation a follow-up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) is submitting the report on behalf of rw gmbh.

Brand Name
PIRANHA
Common Device Name
TUBE FOR SUCTION
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key13088189
Report Number9611102-2021-00039
Device Sequence Number12092140
Product Code OCX
UDI-Device Identifier04055207054376
UDI-Public04055207054376
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model Number41702208
Device Catalogue Number41702208
Device Lot Number32145531
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown